Alert archive / Alabama / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood watch at Feb 4, 2020, 2:08 PM CST for 33 counties in Alabama. It took effect at Feb 5, 2020, 3:00 PM CST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2020, 2:08 PM CST (20:08 UTC)
- In effect from
- Feb 5, 2020, 3:00 PM CST
- Expired
- Feb 6, 2020, 1:58 PM CST
- In force
- 23 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- None
All 33 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Montgomery County, AL, Perry County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL
The radar
The Birmingham radar (KBMX), 47 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
404 WGUS64 KBMX 042008 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 208 PM CST Tue Feb 4 2020 ...LOCALLY HEAVY RAINFALL POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... .Multiple rounds of showers and thunderstorms are expected Wednesday through Thursday ahead of a slow-moving cold front. Rainfall amounts of 2 to 4 inches will result in the potential for flooding of streams and low-lying areas as well as isolated flash flooding. ALZ017>021-024>029-033>038-040>047-049-051100- /O.NEW.KBMX.FF.A.0002.200205T2100Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Pike- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, and Troy 208 PM CST Tue Feb 4 2020 ...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON... The National Weather Service in Birmingham has issued a * Flash Flood Watch for portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Bullock and Pike. * From Wednesday afternoon through Thursday afternoon. * Multiple rounds of showers and thunderstorms with 2 to 4 inches of rain. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
6 follow-up statements
922 WGUS64 KBMX 050719 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 119 AM CST Wed Feb 5 2020 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON THROUGH THURSDAY AFTERNOON... .Multiple rounds of moderate to heavy rainfall are expected this afternoon through Thursday afternoon as showers and thunderstorms move across much of Central Alabama. Rainfall totals of 2 to 4 inches are possible, with locally higher amounts. This will result in the potential for flooding of streams and low lying areas, as well as isolated flash flooding. ALZ048-050-051800- /O.EXA.KBMX.FF.A.0002.200205T2100Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Russell-Barbour- Including the cities of Phenix City and Eufaula 119 AM CST Wed Feb 5 2020 ...FLASH FLOOD WATCH IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON... The National Weather Service in Birmingham has expanded the * Flash Flood Watch to include portions of east central Alabama and southeast Alabama, including the following areas, in east central Alabama, Russell. In southeast Alabama, Barbour. * From this afternoon through Thursday afternoon * Multiple rounds of showers and thunderstorms with 2 to 4 inches of rain, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ017>021-024>029-033>038-040>047-049-051800- /O.CON.KBMX.FF.A.0002.200205T2100Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Pike- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, and Troy 119 AM CST Wed Feb 5 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Bullock and Pike. * From this afternoon through Thursday afternoon * Multiple rounds of showers and thunderstorms with 2 to 4 inches of rain, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 40
123 WGUS64 KBMX 051630 FFABMX Flood Watch National Weather Service Birmingham AL 1030 AM CST Wed Feb 5 2020 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON THROUGH THURSDAY AFTERNOON... .Multiple rounds of moderate to heavy rainfall are expected through Thursday afternoon as showers and thunderstorms move across much of Central Alabama. Rainfall totals of two to four inches are possible, with locally higher amounts. This will result in the potential for flooding of streams and low lying areas, as well as isolated flash flooding. ALZ017>021-024>029-033>038-040>050-060400- /O.CON.KBMX.FF.A.0002.200205T2100Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1030 AM CST Wed Feb 5 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * The eastern two thirds of Central Alabama generally along and east of a line from Oneonta, to Birmingham, to Uniontown. * From 3 PM CST this afternoon through Thursday afternoon. * Multiple rounds of showers and thunderstorms with 2 to 4 inches of rain, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 08
782 WGUS64 KBMX 060309 FFABMX Flood Watch National Weather Service Birmingham AL 909 PM CST Wed Feb 5 2020 ...LOCALLY HEAVY RAINFALL POSSIBLE THIS AFTERNOON THROUGH THURSDAY AFTERNOON... .Multiple rounds of moderate to heavy rainfall are expected through Thursday afternoon as showers and thunderstorms move across much of Central Alabama. Widespread rainfall totals of two to four inches are possible, with locally higher amounts. This will result in the potential for some flash flooding and flooding of streams and low lying areas. ALZ017>021-024>029-033>038-040>050-061300- /O.CON.KBMX.FF.A.0002.000000T0000Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 909 PM CST Wed Feb 5 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock, and Pike. * Through Thursday afternoon * Multiple rounds of showers and thunderstorms with widespread 2 to 4 inches of rain, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
997 WGUS64 KBMX 060446 FFABMX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Birmingham AL 1046 PM CST Wed Feb 5 2020 ...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THURSDAY AFTERNOON... .Multiple rounds of moderate to heavy rainfall are expected through Thursday afternoon as showers and thunderstorms move across much of Central Alabama. Widespread rainfall totals of two to four inches are possible, with locally higher amounts. This will result in the potential for some flash flooding and flooding of streams and low lying areas. ALZ023-030>032-039-061515- /O.EXA.KBMX.FF.A.0002.000000T0000Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tuscaloosa-Sumter-Greene-Hale-Marengo- Including the cities of Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Demopolis, and Linden 1046 PM CST Wed Feb 5 2020 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... The National Weather Service in Birmingham has expanded the * Flash Flood Watch to include a portion of west central Alabama, including the following areas, Greene, Hale, Marengo, Sumter, and Tuscaloosa. * Through Thursday afternoon * Multiple rounds of showers and thunderstorms with widespread 2 to 4 inches of rain, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ ALZ017>021-024>029-033>038-040>050-061515- /O.CON.KBMX.FF.A.0002.000000T0000Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Perry-Bibb-Chilton-Coosa- Tallapoosa-Chambers-Dallas-Autauga-Lowndes-Elmore-Montgomery- Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1046 PM CST Wed Feb 5 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, and southeast Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock, and Pike. * Through Thursday afternoon * Multiple rounds of showers and thunderstorms with widespread 2 to 4 inches of rain, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ 40
393 WGUS64 KBMX 061423 FFABMX Flood Watch National Weather Service Birmingham AL 823 AM CST Thu Feb 6 2020 ...LOCALLY HEAVY RAINFALL LIKELY TODAY... .Multiple rounds of moderate to heavy rainfall will continue through this afternoon as widespread showers and thunderstorms move across much of Central Alabama. Many locations within the watch area have already received 2 to 4 inches of rain, with an additional 1 to 2 inches possible. ALZ017>021-023>050-070000- /O.CON.KBMX.FF.A.0002.000000T0000Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa-Jefferson- Shelby-St. Clair-Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry- Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga- Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 823 AM CST Thu Feb 6 2020 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... The Flash Flood Watch continues for * Portions of central Alabama, east central Alabama, northeast Alabama, southeast Alabama, and west central Alabama, including the following areas, in central Alabama, Autauga, Bibb, Blount, Chilton, Coosa, Dallas, Elmore, Jefferson, Lowndes, Montgomery, Perry, Shelby, St. Clair, and Talladega. In east central Alabama, Calhoun, Chambers, Clay, Cleburne, Lee, Macon, Randolph, Russell, and Tallapoosa. In northeast Alabama, Cherokee and Etowah. In southeast Alabama, Barbour, Bullock, and Pike. In west central Alabama, Greene, Hale, Marengo, Sumter, and Tuscaloosa. * Until 6 PM CST this evening * Multiple rounds of showers and thunderstorms with an additional 1 to 2 inches possible today, with locally higher amounts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
069 WGUS64 KBMX 061958 FFABMX Flood Watch National Weather Service Birmingham AL 158 PM CST Thu Feb 6 2020 ALZ017>021-023>050-062100- /O.CAN.KBMX.FF.A.0002.000000T0000Z-200207T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Tuscaloosa-Jefferson- Shelby-St. Clair-Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry- Bibb-Chilton-Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga- Lowndes-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 158 PM CST Thu Feb 6 2020 ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of central Alabama has been cancelled. The heavier rainfall has exited central Alabama and the earlier flash flooding threat has diminished. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood watch went out at Feb 4, 12:52 PM CST, 1 hour 16 minutes earlier.
Area forecast discussion, Feb 4, 12:52 PM CST, 1 hour 16 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1252 PM CST Tue Feb 4 2020 .UPDATE... For 18Z Aviation. && .SHORT TERM... /Updated at 400 AM CST Tue Feb 04 2020/ Today and Tonight. Influence from moist isentropic ascent and southerly low-level flow is beginning to be felt across Central Alabama as cloud cover continues to thicken and lower, with the addition of patches of light rain spreading across our northwestern counties. Many RADAR returns have been detection of virga, though a few stations have reported transient areas of light rain early this morning. The lower troposphere will continue to saturate over the next several hours, thus the increasing trends in PoPs primarily north of I-20. Elsewhere, rain chances remains quiet limited, though a few rogue areas of light rain can't be ruled even out in the far southeast by this evening. We may have a wave of light to moderate rain along the I-20 corridor during the afternoon, so likely PoPs were brought down farther southeast as an axis of better quality moisture positions near there (PWs 1.3-1.5") with enhanced lift via a passing perturbation quickly advancing northeast into the OH Valley by this evening. Despite cloudy skies, relatively warm temperatures in the 60s/70s are expected this afternoon thanks to continuation of warm/moist advection across the establishing warm sector. Overall, we'll likely see brief periods of light rain showers segmented by dry conditions as activity comes and goes through the evening. As we remain under the influence of broad synoptic lift and moist advection, PoPs will remain relatively elevated in areas north of I-20, though measured amounts area-wide should stay on the lighter side. Most activity will remain well to our northwest near the establishing surface front across AR, western TN, and northern MS. Overnight temperatures will remain mild as dewpoints continue to slowly climb into the 60s across the warm sector with the stout trough across the Southwest expected to eject into the Southern Plains. This will be our key weather making feature heading into Wed/Thu. 40/Sizemore .LONG TERM... /Updated at 400 AM CST Tue Feb 04 2020/ Wednesday and Thursday. After a review of tonight's new data, higher resolution guidance is beginning to pick up on the opportunity for better quality warm sector conditions Wednesday and Wednesday night. This has always been a probability due to the overall synoptic setup, though guidance has struggled to model these finer details as there are different scenarios that could unfold in the next 24-48 hours. This does not raise forecast confidence on any one of these scenarios, though it does warrant a little extra attention as the increase in instability would have an effect on the strength of any thunderstorm activity, as well as the intensity of associated rainfall. Severe Threat: There will be a series of embedded shortwave perturbations to kick out of the primary trough axis, which will progress eastward with time overall. One such shortwave is forecast to eject from TX by Wednesday morning with the surface response for cyclogenesis to occur near central LA. This low should generally propagate northeastward along the quasi-stationary front already in place to our northwest. Forcing associated with related pressure falls and strengthening jet dynamics will foster the development of thunderstorms, many of which may remain embedded within areas of rain ongoing across the area. Much of the convective activity will likely advance northeast from LA/MS throughout the day on Wednesday, with the opportunity for a thunderstorm to develop/enter the open warm sector across Central Alabama. However, this notion depends heavily on a potential local maxima of convection along the Gulf Coast as many global models still indicate. This could have a muting effect on instability and stave off activity across our area. In the event a less contaminated warm sector establishes, SBCAPE upwards of 1,500 J/kg is possible given current forecast temperatures and dewpoints along with favorable lapse rates aloft as indicated by various forecast soundings. This in mind with 50-60 kts of deep- layer shear and 200-300 m2/s2 0-1 km SRH possible, any robust updraft (discrete, semi-discrete, or line-embedded) will need to be watched during the afternoon/evening, as well as into the overnight period as the nocturnal jet strengthens and instability remains favorable across the southeast portions of the area. These considerations led to inclusion of a Slight Risk, though forecast confidence still remains low at this time. There are still failure mechanisms that could significantly limit the severe threat as a whole. Rainfall: One thing still remains quite certain outside of the low- confidence severe threat; periods of heavy rainfall. Guidance is still in good agreement for favorable synoptic forcing to overlap a period of anomalously high PWs. There are indications an axis of 1.6- 1.8" PWs could position over our area Wednesday night and into Thursday morning. Favorable low-level advection and MUCAPE 500-1,000 J/kg will foster periods of moderate to heavy rain with embedded thunderstorms as the system gradually moves eastward. With slightly slower timing now appearing likely, along with a subsequent re- strengthening of activity Thursday morning with the final vort max moving across the Deep South, periods of heavy rain could linger in areas along and south of I-85 through Thursday afternoon. As a whole, 2-3" of rain appears likely across Central Alabama - particularly south of I-20. Locally higher (or lower) amounts can't be ruled out, and would not be surprised if 4+" appear in an isolated area in the southeast if a focused band can develop when shear vectors begin to run more parallel to the surface boundary. Thus, will keep a mention of areal flooding in the HWO through Thursday. This would be more likely in low-lying, or poor drainage/urban areas. Activity finally decreases in coverage and intensity Thursday night as the colder/drier airmass takes over the Southeast. 40/Sizemore Thursday Night through Through Monday. As we work into Thursday night the system will begin to exit the area. Still going to have some lingering rain that will be occurring post-frontal, with the best chances in the east through the overnight hours. Rain will be shifting east through the night and should exit the region by sunrise. Right now it appears that the cold air will be just west of the moisture and we should see mainly rain, so will leave out any mention of frozen precipitation. Colder and dry on Friday with the wrap around cloud cover from the upper level system moving through. The next system will move quickly into the region on Saturday and bring a chance of rain by the afternoon and into the evening hours. This system moves out and then the next system moves in Monday afternoon into Monday night from the south as a warm front. Highs will be in the 50s through the weekend and then the 60s on Monday as the warm front lifts through. Lows will be in the 30s and 40s through the weekend and then the 40s and 50s by Monday. 16 && .AVIATION... 18Z TAF Discussion. Cloudy conditions (but VFR) are present currently with scattered light showers on the radar. Conditions are expected to deteriorate this evening as a system nears the state. MVFR cigs are expected this evening becoming IFR during the late night hours as showers spread across more of the area. Winds should stay up tonight ahead of the system. TS should hold off until the afternoon hours on Wednesday and will forgo mentioning in this package. 08 && .FIRE WEATHER... Moisture and shower coverage will increase through the evening, with a slight chance of thunderstorms after midnight across the north. Widespread rain and thunderstorms will continue on Wednesday through Thursday night, with activity decreasing from west to east overnight into Friday. Another round of rain is expected on Saturday afternoon through Saturday night. Relative humidity values will remain elevated with the overall moisture levels in place through the period. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 60 70 54 61 35 / 80 90 90 80 50 Anniston 60 71 57 63 36 / 70 80 100 90 60 Birmingham 63 72 55 60 36 / 70 90 100 80 40 Tuscaloosa 63 73 52 58 36 / 70 90 100 70 30 Calera 62 72 54 61 35 / 70 80 100 80 40 Auburn 59 69 61 65 38 / 50 60 100 90 70 Montgomery 62 75 59 66 38 / 50 60 100 90 50 Troy 61 74 62 68 38 / 40 60 100 100 60 && .BMX WATCHES/WARNINGS/ADVISORIES/... None. &&
Hazardous weather outlook, Feb 4, 9:00 AM CST, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 900 AM CST Tue Feb 4 2020 ALZ011>015-017>050-051800- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 900 AM CST Tue Feb 4 2020 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong to severe thunderstorms are possible Wednesday afternoon through early Thursday morning. Damaging winds up to 60 mph and a brief tornado are the primary threats. Periods of moderate to heavy rainfall are expected on Wednesday and Thursday. This could lead to flooding of low lying or poor drainage areas. Best chances remain along and south of a line from Lafayette to Montgomery Wednesday night through Thursday afternoon. Expected rains through Thursday will allow the lower Tombigbee river basin to see rises. Minor flooding is forecasted to occur by Friday. Please refer to river statements for specific details. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Wednesday and Thursday. 08
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 8:50 AM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 20 days |
Nearby
Flash Flood Watches in Alabama, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.